Hail, La Plata
- When
- July 23, 5:25 PM MST to 5:30 PM MST
- Where
- La Plata County, Ignacio
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.620, -107.630
Strong to severe thunderstorms moved across La Plata County and produced nickel-sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Strong to severe thunderstorms moved across La Plata County and produced nickel-sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 23, 1:46 PM MST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 246 PM MDT MON JUL 23 2007 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... MONSOONAL MOISTURE WILL CONTINUE TO BRING HEAVY RAIN PRODUCING THUNDERSTORMS TO THE FORECAST AREA THROUGH MIDWEEK. SOME REPOSITIONING OF THE UPPER LEVEL HIGH IS EXPECTED OVER THE NEXT 48 HOURS...WITH FLOW ALOFT BECOMING MORE SOUTHERLY ON TUESDAY AS THE CENTER OF THE HIGH SETS UP ACROSS NORTHEAST COLORADO. THIS WILL HELP TO DRAW A STRONGER SURGE OF MID LEVEL MOISTURE NORTHWARD INTO THE FORECAST AREA...WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED TUESDAY AFTERNOON AND EVENING. FLOW CONTINUES TO TRANSITION TUESDAY NIGHT INTO WEDNESDAY...WITH THE RIDGE FLATTENING SLIGHTLY IN RESPONSE TO A SERIES OF WAVES PASSING THROUGH THE NORTHERN ROCKIES. THIS WILL BEND FLOW ALOFT TO A MORE SOUTHWESTERLY COMPONENT WITH DEEPER MOISTURE PLUME REMAINING IN TACT FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN POSSIBLY FROM ANY STORM WITH PRECIPITABLE WATER VALUES HOLDING AROUND 1 INCH THROUGH THE PERIOD. HAVE TAPERED BACK DAYTIME POPS IN THE THE LOWER VALLEYS AS BEST ACTIVITY CONTINUES TO HOLD UNTIL THE LATE AFTERNOON AND EVENING HOURS. PERSISTENCE THE KEY WITH TEMPERATURES THROUGH THE PERIOD. .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... SUB-TROPICAL MOISTURE WILL LINGER ACROSS THE REGION THROUGH MIDWEEK ACCORDING TO MEDIUM RANGE MODELS. EC AND GFS WERE IN GOOD AGREEMENT WITH BOTH SHOWING A SHIFT IN THE HIGH PRESSURE CENTER WESTWARD TO THE FOUR CORNERS THEN ONTO THE GREAT BASIN WEDNESDAY NIGHT INTO THURSDAY. GFS SUGGESTS LITTLE CHANGE IN DIURNAL PATTERN THURSDAY... HOWEVER DRYING INDICATED ACROSS THE NORTH FOR REDUCED PRECIPITATION CHANCES AND INTENSITY NORTH OF THE I-70 CORRIDOR FROM FRIDAY ONWARD. TEMPERATURES WILL REMAIN LARGELY PERSISTENT WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES CONTINUING. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH MIDWEEK...MAINLY DURING AFTERNOON AND EVENING HOURS...WITH THE HIGHEST AREAL COVERAGE SOUTH OF INTERSTATE 70. ALTHOUGH VFR CONDITIONS ARE EXPECTED TO PREVAIL...SOME STORMS WILL LIKELY PRODUCE MOUNTAIN OBSCURATIONS AND LOCAL MVFR CONDITIONS. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...JDC LONG TERM...NL AVIATION...JDC/CJC/NL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 328 AM MDT MON JUL 23 2007 COZ001>014-017>023-UTZ022>025-027>029-241000- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 328 AM MDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS WILL INCREASE TO SCATTERED THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN BY THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE SAN JUAN MOUNTAINS...PORTIONS OF THE COLORADO CENTRAL MOUNTAINS AND THE EASTERN UINTA MOUNTAINS THIS AFTERNOON AND EVENING. IN ADDITION TO CLOUD TO GROUND LIGHTNING... SOME STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. ISOLATED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SUNDAY. LIGHTNING AND GUSTY WINDS WILL BE COMMON WITH THE STORMS...AND SOME THESE STORMS WILL GENERATE LOCALLY HEAVY RAIN SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...ALTHOUGH REPORTS TO THE NATIONAL WEATHER SERVICE OF HEAVY RAIN...HAIL...AND ANY WEATHER RELATED DAMAGE WOULD BE GREATLY APPRECIATED. CUOCO
The Grand Junction radar (KGJX), 168 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46509.